Aa
A
A
A
Close
Anxiety Community
23.1k Members
Avatar universal

HOW MUCH LONGER??

I've been off Lexapro for 5 weeks.  No, I didn't taper off correctly.  I went from 10 mg for 3 years to 5 mg for 1 week, then I stopped.  I know, I know this was not the thing to do.  I've learned my lesson. I wake up every morning between 4:00-5:00 with stomach issues, anxiety,  and heart pounding.  I feel hot more of the time when I am having a spell.  This morning I had the dry heaves for about 5 minutes.  I am exhausted all of the time.  I am finding it hard to function at work.  At night, after I take a shower, I feel good.  I go to sleep and sleep good until the 4:00 wake up call happens.   I am so scared that something else is wrong with me, that the anxiety has caused something else to happen to my health.  I've been to the doctor and had lots of test done; they all show ok--- except now I am borderline diabetic, sugar around 130 after eating breakfast this morning.   Can anxiety cause your sugar level to rise?  What can I do?  I want to be normal again.  
2 Responses
476009 tn?1211466989
You might want to Google "lexapro withdrawal auntybiotic" and read through the hundreds of posts on the subject.  My daughter just finished tapering off Lex six weeks ago so I've spent alot of time reading about it.  She wasn't on it as long as you were but did a very slow taper (over several months) and is doing well.  

Some might suggest you go back on a dose that you last were ok on until you stabilize there for awhile then do a very slow taper.  I don't know since that's not how we went.  If you don't want to try that then you might try supplements.  My daughter took Omega 3 fish oil, magnesium (those two I think were important) and also lecithin, Vit C, sometimes choline and inositol.  She drank DanActive (yogurt drink) and sometimes whey protein.  

My daughter tapered a little at a time ( 10 mg to 7.5 to 5 to 4.5 to 4, 3.5, 3, 2.5, 2, 1.5, 1, .5 her last step was .25 mg (¼ of 1 mg.). She waited about 2 weeks after each reduction to stabilize (though she stayed on 5 mg for a month).  She is doing fine after 6 weeks of being totally off. We think taking the time to do a slow slow taper was worth it. She had a few minor withdrawal problems during the taper but has been problem free since stopping.

I hope you'll find some relief.
Avatar universal
hey i m tapering off lexapro too. i ve also been on the 10 mg for 3 years. i  have started tapering with 5 mg for a month and now going down further. as already mentioned in the post above, it mght be a good idea to go back to the dose you were feeling ok with earlir, and then try tapering very gradually. also, do make sure you do this with your doc. dont taper on your own. esp with lexapro, its not good to go off it abruptly. so please make sure you see your doc and go along with the schedule he or she gives you.take care
Have an Answer?
Top Anxiety Answerers
Avatar universal
Arlington, VA
370181 tn?1595629445
Arlington, WA
Learn About Top Answerers
Didn't find the answer you were looking for?
Ask a question
Popular Resources
Find out what can trigger a panic attack – and what to do if you have one.
A guide to 10 common phobias.
Take control of tension today.
These simple pick-me-ups squash stress.
Don’t let the winter chill send your smile into deep hibernation. Try these 10 mood-boosting tips to get your happy back
Want to wake up rested and refreshed?